Alert archive / Missouri / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 9, 2016, 3:14 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 10, 2016, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 3:14 PM CST (21:14 UTC)
- In effect from
- Jan 10, 2016, 12:00 AM CST
- Expired
- Jan 10, 2016, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS43 KEAX 092114 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 314 PM CST SAT JAN 9 2016 ...BITTER COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING... .BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING TOWARDS SUNDAY MORNING. THE COLDEST AIR OF THE SEASON COMBINED WITH THESE WINDS WILL RESULT IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO BETWEEN MIDNIGHT AND MID SUNDAY MORNING. MOZ001>008-016-017-100515- /O.NEW.KEAX.WC.Y.0001.160110T0600Z-160110T1600Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY... KIRKSVILLE 314 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY. * WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO. * WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH EVENING GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
816 WWUS43 KEAX 100529 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1129 PM CST SAT JAN 9 2016 ...BITTER COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING... .BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING TOWARDS SUNDAY MORNING. THE COLDEST AIR OF THE SEASON COMBINED WITH THESE WINDS WILL RESULT IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO BETWEEN MIDNIGHT AND MID SUNDAY MORNING. MOZ001>008-016-017-101330- /O.CON.KEAX.WC.Y.0001.160110T0600Z-160110T1600Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY... KIRKSVILLE 1129 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO. * WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH EVENING GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
768 WWUS43 KEAX 100610 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1210 AM CST SUN JAN 10 2016 ...BITTER COLD WIND CHILLS LATE TONIGHT INTO SUNDAY MORNING... .BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING TOWARDS SUNDAY MORNING. THE COLDEST AIR OF THE SEASON COMBINED WITH THESE WINDS WILL RESULT IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO BETWEEN MIDNIGHT AND MID SUNDAY MORNING. KSZ102-MOZ011>015-020>025-101600- /O.EXA.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/ DONIPHAN-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...MOUND CITY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA 1210 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO. * WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH EVENING GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOZ001>008-016-017-101600- /O.CON.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY... KIRKSVILLE 1210 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...BETWEEN 18 BELOW AND 23 BELOW ZERO. * WINDS...NORTH TO NORTHWEST WINDS FROM 15 TO 20 MPH WITH EVENING GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
234 WWUS43 KEAX 101128 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 528 AM CST SUN JAN 10 2016 KSZ102-MOZ001>008-011>017-020>025-101600- /O.CON.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 528 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...BETWEEN 15 BELOW AND 20 BELOW ZERO. * WINDS...NORTH TO NORTHWEST WINDS FROM 10 TO 20 MPH WITH EVENING GUSTS TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
114 WWUS43 KEAX 101611 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1011 AM CST SUN JAN 10 2016 KSZ102-MOZ001>008-011>017-020>025-101715- /O.EXP.KEAX.WC.Y.0001.000000T0000Z-160110T1600Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 1011 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WHILE STILL QUITE COLD, TEMPERATURES WILL GRADUALLY WARM INTO THE LOWER TEENS BY LATE MORNING. COMBINED WITH NORTHWEST WINDS AROUND 10 MPH WIND CHILL VALUES WILL IMPROVE TO BETWEEN ZERO AND 5 BELOW BY THE NOON HOUR. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:14 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 9, 3:14 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
314 PM CST SAT JAN 9 2016
.DISCUSSION...
Issued at 314 PM CST SAT JAN 9 2016
Welcome to Winter. Today's winter snows barely grazed the far
southeastern CWA and clouds are breaking up quickly under strong
isentropic downglide. Near term focus is on the coldest airmass
since last March that will overspread the CWA tonight. A 1030mb high
over the Dakotas will build southward through tomorrow. Tight
pressure gradient has generated brisk northerly winds with gusts to
30 mph. While gusts will abate this evening the winds will remain
brisk and with overnight temperatures bottoming out in the single
digits wind chills will fall below zero with the far northern
counties flirting with -15. Will go ahead and issue an wind chill
advisory from midnight through mid Sunday morning.
Rest of the forecast is benign/rather dry despite rollercoater
temperatures through mid-week. An upper ridge will hold in place
across the western U.S. with general troughing over eastern Canada
and the eastern 1/3 of the nation. This places us within
northwesterly flow and at the mercy of any fast moving clipper type
systems. First clipper will zip southeast on Monday but pass to the
north. Net effect will be a rapid "warm-up" on Monday as dry
downslope flow generates good warm air advection. Should see highs a
bit above normal. Wild card will be amount of mid/high level cloud
cover.
A second stronger shortwave will pass through MN/IA/western Great
Lakes Monday night/Tuesday. This feature will yank down another
chunk of very cold Canadian air in its wake as another 103ish mb
high pressure builds through the central U.S. Expect temperatures to
tumble back into the 20s for Tuesday. Probably no more than a 5
degree swing in diurnal temperatures.
Modest warm air advection builds in for Wednesday as the high
pressure center pulls away.
Lots of uncertainty as we head towards the end of the work week as
the ECMWF has an upper level ridge and seasonably cold high pressure
over us while the GFS swings a negatively tilted shortwave and
associated surface low/snow through the CWA. Not biting on this
latter solution just yet as the upper flow remains fast and
disorganized.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1132 AM CST SAT JAN 9 2016
Back edge of area of widespread MVFR ceilings has moved out of far
northwest MO. MVFR ceilings should scatter out over the terminals by
late afternoon. Brisk north-northwest winds will remain gusty into
the early evening. While the gusts will abate surface winds will
remain in the teens for most of the night due to a tight pressure
gradient. Otherwise, once MVFR ceilings scatter out expect VFR
conditions.
&&
.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...Wind Chill Advisory from midnight tonight to 10 AM CST Sunday
for MOZ001>008-016-017.
&&
DISCUSSION...MJ
AVIATION...MJHazardous weather outlook, Jan 9, 5:09 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 509 AM CST SAT JAN 9 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 509 AM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TODAY EAST OF A MOBERLY TO SEDALIA TO CLINTON LINE. OTHERWISE...LIGHT SNOW OR SNOW SHOWERS WILL BE POSSIBLE ELSEWHERE WITH LITTLE TO NO ACCUMULATION EXPECTED. TONIGHT...THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED AS LOWS FALL INTO THE SINGLE DIGITS. WIND CHILL VALUES WILL DROP TO 5 TO 15 DEGREES BELOW ZERO SATURDAY NIGHT/SUNDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Wind Chill Advisories in Missouri, 2016Wind Chill Advisories in Kansas, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.